

2024 Eastern Division Conference Schedule

Event	
REGISTRATION/BREAK	
SESSION	
CBDNA MEETING	
PERFORMANCE	
SPECIAL SESSION	
INTERCOLLEGIATE BAND	
COMPLEMENTARY SHUTTLE SERVICE	

Thursday, February 22, 2024

Time	Event	Presenter(s)/Facilitator	Location(s)
6:45 p.m.	Canopy/Marriott hotel shuttle departs (Canopy, end of the hotel driveway; Marriott, outside main door)	_	
7:00 p.m.	REGISTRATION	_	Bailey Hall Lobby
7:30 p.m.	PERFORMANCE: Cornell University	James Spinazzola	Bailey Hall
8:45 p.m.	Canopy/Marriott hotel shuttle departs from Bailey Hall (main entrance)	_	
9:00 p.m.	Informal Gathering	_	Marriott Hotel Lobby

Friday, February 23, 2024



2024 Eastern Division Conference Schedule

Time	Event	Presenter(s)/Facilitator	Location(s)
8:00 a.m.	REGISTRATION with light breakfast	-	Lincoln Hall lower lobby
8:00 a.m.	Canopy/Marriott hotel shuttle departs (Canopy, end of the hotel driveway; Marriott, outside main door)	-	
9:00 a.m.	INTERCOLLEGIATE BAND Registration	Eric Melley	Lincoln Hall lower lobby
9:00 a.m.	SPECIAL SESSION 1: George Gershwin's Rhapsody in Blue at 100 Years (60 min)	Bradley Ethington, Timothy Diem, Milton Rubén Laufer, James Tapia: Syracuse University	Lincoln Hall B20
10:00 a.m12:00 p.m.	INTERCOLLEGIATE BAND Rehearsal 1	Eric Melley	Lincoln Hall B20
10:00 a.m.	SESSION 1A: Conducting Pedagogy Re(de)fined (60 min)	Adam F. Brennan: Commonwealth University of PA- Mansfield	Lincoln Hall B21
10:00 a.m.	SESSION 1B: Where Words Cannot Go - An Interdisciplinary Approach to Student Mental Health (30 min)	William Kinne: Director of Bands, University of Southern Maine Deborah Edgerton: School of Art, Northern Arizona University	Lincoln Hall 149
10:30 a.m.	SESSION 1C: Fostering Creativity in the Large Ensemble (30 min)	Eric Smedley: Indiana University Jacobs School of Music	Lincoln Hall 149
11:00 a.m.	SESSION 2A: Why Gustav Holst Wrote the First Suite in E-flat (30 min)	Lindsay Bronnenkant: University of Massachusetts Amherst	Lincoln Hall 149
11:00 a.m.	SESSION 2B: Exploring the Correlation Between Flow Theory Factors and Perceived Sense of Community (30 min)	Daniel Cook: Director of Bands, Ithaca College Amrutha Murthy: Director of Bands, Park Vista High School	Lincoln Hall B21
11:30 p.m.	LUNCH (on own)	_	Klarman Atrium (in Goldwin Smith Hall)
12:30 p.m.	SPECIAL SESSION 2: Igor Stravinsky's Concerto for Piano and Wind Instruments: A Centennial Celebration	Xak Bjerken, piano James Spinazzola, conductor	Barnes Hall
1:30-5:00	INTERCOLLEGIATE BAND rehearsal 2	Eric Melley	Lincoln Hall B20
1:15-1:30	COFFEE BREAK	_	Lincoln Hall lower lobby
1:30 p.m.	SESSION 3: A Think Tank: Our Role in the Future of Music Education	Sarah Labovitz: Hugh A. Glouser School of Music,	Lincoln Hall 149



2024 Eastern Division Conference Schedule

	(60 min)	Kent State University	
2:30 p.m.	SESSION 4: An Investigation into the American Wind Symphony Orchestra and Its Repertoire (60 min)	Brad Jopek: University of Maryland Alex Scott: University of Michigan	Lincoln Hall 149
3:30 p.m	BREAK		
4:00 p.m.	PERFORMANCE 1: Westminster College	R. Tad Greig	Bailey Hall
5:00 p.m.	BREAK	ı	Bailey Hall
5:30 p.m.	PERFORMANCE 2: Dartmouth College	Brian Messier	Bailey Hall
6:30 p.m.	DINNER BREAK	ı	On own
7:00-9:00	INTERCOLLEGIATE BAND REHEARSAL 3	Eric Melley	Lincoln B20
8:00 p.m.	PERFORMANCE 3: Montclair State University	Thomas McCauley	Bailey Hall
9:15 p.m.	Canopy/Marriott hotel shuttle departs from Bailey Hall	-	
9:30 p.m.	Informal Gathering	-	Marriot Hotel Lobby



2024 Eastern Division Conference Schedule Saturday, February 24, 2024

Time	Event	Presenter(s)/Facilitator	Location
8:00 a.m.	REGISTRATION		Klarman Atrium (in Goldwin Smith Hall)
8:00 a.m.	Canopy/Marriott hotel shuttle departs (Canopy, end of the hotel driveway; Marriott, outside main door)	-	
8:00 a.m.	MEETING: Open Forum and light breakfast		Klarman Atrium (in Goldwin Smith Hall)
9:00-11:00 a.m.	SPECIAL SESSION 4: Two and a Half Centuries Late to the Ball (but can we join the party?): Mozart-Period Performance Practices	Neal Zaslaw, Emeritus Professor of Music, Cornell University	Klarman Auditorium (in Goldwin Smith Hall)
9:00-11:00	INTERCOLLEGIATE BAND OPEN REHEARSAL	Eric Melley, Steven Peterson	Lincoln B20
11:30 a.m.	PERFORMANCE 4: University of Delaware	Lauren Reynolds	Bailey Hall
12:30 p.m.	LUNCH MEETING	Jared Chase	Big Red Barn
2:00 p.m.	PERFORMANCE 5: Intercollegiate Band	Steven Peterson	Bailey Hall
2:30 p.m	COFFEE BREAK		Bailey Hall
2:45 p.m.	PERFORMANCE 6: Penn State University	Tonya Mitchell-Spradlin	Bailey Hall
3:45 p.m.	BREAK		Lincoln Hall lower lobby
4:00 p.m.	SESSION 4: The Mexican Repertoire Initiative at Dartmouth (60 min)	Brian Messier, Rodrigo Martinez Torres, Abigail Pak: Dartmouth College	Lincoln Hall B21
5:00 p.m.	PERFORMANCE 7: Eastman Wind Orchestra	Mark Davis Scatterday	Bailey Hall
6:00 p.m.	Canopy/Marriott hotel shuttle departs from Bailey Hall	-	